Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes double vision whute on Loxartan?

Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

default
Posted on Wed, 13 Aug 2014 in Vision and Eye Disorders
Question: My 53 year old husband started experiencing double vision, he is on Loxartan/hct 12.5ml once a day, carvedilol 6.25 2x a day, glyb/metform 2.5 ml 2 x a day, Fenofibrate 160ml once a day and he also has bone spires in his neck. What could be causing this? It started on Monday of this week and he has been on these meds a year and a half.
doctor
Answered by Dr. Dadapeer K 1 hour later
Brief Answer:
It appears like nerve palsy.

Detailed Answer:
Hello
Welcome to Health care magic.

I am Dr. DADAPEER K, an ophthalmologist and I answer health problems related to eye.

It seems from the history that your husband is having double vision and he is on treatment for diabetes and hypertension.
Sudden onset of double vision in diabetics and hypertensives we should suspect nerve palsies which affect the muscles of the eye resulting in double vision.
I need few more details to answer more accurately,

See whether the double vision is present only on opening both the eyes and disappears on closing one eye.

If this is present it confirms the diagnosis of nerve palsies caused by diabetes or hypertension.
Most of these will recover by 2-3 months with treatment and strict control of diabetes and hypertension. The treatment is only by use of B complex vitamins to make the progression of recovery fast.

Do consult your doctor for confirmation of diagnosis and assessment of the general condition and control of diabetes or hypertension.

Hope the information is helpful to you.

THANK YOU
WITH REGARDS
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dadapeer K 12 hours later
Thank you! It is very helpful!
It does disappear when he closes one eye. So would that confirm the nerve palsies diagnosis?
He weighs approx. 250 pounds how much B complex should he take?
doctor
Answered by Dr. Dadapeer K 32 minutes later
Brief Answer:
Yes it confirms nerve palsy as probable cause.

Detailed Answer:
Hello
Thank you for the follow up question.

Since the double vision is disappearing on closing one eye, it is because of nerve palsy affecting the extraocular muscle.
The commonest cause for this in this age group is because of diabetes or hypertension.
Hence he requires evaluation to assess the status of these conditions and treatment of them.
Use of drugs containing multivitamin and B complex vitamins is supposed to help in recovery. I usually prescribe them with B complex tablets like Neurobion one tablet per day for 4-10 weeks.

Do consult your doctor for examination of diabetes and hypertension state and prescription of drugs.

Hope the information is helpful to you.

Thank you
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Dadapeer K 51 minutes later
We have made an appointment for this afternoon to have everything checked and thank you so much for your help! I will use this site again!
doctor
Answered by Dr. Dadapeer K 5 minutes later
Brief Answer:
Thank you

Detailed Answer:
Hello
Thank you for writing to us on Health care magic.

With regards
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Fenofibrate

doctor1 MD

I have been consuming atorva statin 5/10mg with fenofibrate,and also tamlulosin 0.4mg for 7years .for the last 5 years i have developed erectyl disfunction ,and viagra does not help ,i have stopped tamlulosin for the last 6 monyhs with no urinary complications , i understand tamlulosin is one of the culprits in my case
please advice

p.k.datta.

doctor1 MD

Ive read on google that tricor/ fenofibrate may cause erectile dysfunction ..... Is that true ??.....and ive also read that fenofibrate can cause weight gain...is that also true ???.....none of these are listed in the side effects on the bottle......

doctor1 MD

Experiencing severe leg cramps and muscle weakness from taking fenofibrate 160mg. have only been on this medication for 3 weeks. can I stop taking this medication?

doctor1 MD

Hello Sir I am T2 diabetic for tge last 17 yrs...My triglycerides have shot up to 306 after i myself stopped taking Tonact TG 10 mg 3 months ago...My regular doctor over phone asked me to take 10 mg of Tonact TG n not to stop..however, due to...

doctor1 MD

Hello, I have been taking Yasmine for a few years now. I was tested positive with both blood and protein in my urine. I am also experiencing sore/dry throat, excess thurst and polyuria. Is this caused by yasmine? For your reference I have high cholesterol/triglyceride which is believed to be genetic, and I am on fenofibrate.

doctor1 MD

I was recently prescribed meloxicam, which I am under the impression that it is a anti-inflammatory ? Does it have any interaction with the other medications I am prescribed? -Or- is any of the following not recommended together? Cymbalta, Concerta, Metroprolol, Hydrochlorothiazide, Tomoxifen, Cyclobenzaprene, Diclofenac, Fenofibrate, Xanax, Norco, Zolpidem (occasionally for when needed on controlled substances, except the psychiatric drugs which are 1x per day) A couple more questions; Is it ok to take alkaseltzer daily? I recently had my colonoscopy. Which came out clear, but the last testing shown there was blood in my stool. Last question, I use denture adhesive, which my denture won t stay in unless I use the fixodent or polident. Is there a brand that doesn t have any adverse reaction, as I heard the denture adhesives have an ingredient that is not good if you swallow it, which, I do, as the adhesive starts to leak. Thank you for your recommendations